Alert archive / Texas / Wind Advisories in 2010
Wind Advisory 5, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this wind advisory at Jan 24, 2010, 9:23 AM CST for 11 counties in Texas; Eddy County, Lea County, New Mexico. It took effect at Jan 24, 2010, 10:00 AM CST. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Jan 24, 2010, 9:23 AM CST (15:23 UTC)
- In effect from
- Jan 24, 2010, 10:00 AM CST
- Expired
- Jan 24, 2010, 2:12 PM CST
- In force
- 4 hr
- Issued by
- NWS Midland/Odessa, TX
Counties Eddy County, NM, Lea County, NM, Andrews County, TX, Crane County, TX, Ector County, TX, Gaines County, TX, Loving County, TX, Midland County, TX, Pecos County, TX, Terrell County, TX, Upton County, TX, Ward County, TX, Winkler County, TX
The radar
The Midland/Odessa radar (KMAF), 62 km from the middle of the area, began a volume at 15:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 3.4 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2123 m above ground
- 0-6 km bulk shear
- 81 kt
- 0-1 km storm-relative helicity
- 62 m²/s²
- 0-3 km storm-relative helicity
- 220 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
967 WWUS74 KMAF 241523 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 923 AM CST SUN JAN 24 2010 ...STRONG WINDS IN THE DAVIS MOUNTAINS TODAY ALONG WITH WINDY CONDITIONS FOR MUCH OF THE PLAINS... .A POTENT UPPER LEVEL STORM LINGERED OVER THE REGION THIS MORNING WITH ASSOCIATED STRONG MID LEVEL WINDS RESIDING OVER THE DAVIS MOUNTAINS AT THE BASE OF THE UPPER SYSTEM. STRONG WINDS WILL CONTINUE OVER THE DAVIS MOUNTAINS INTO THE AFTERNOON HOURS. IN ADDITION...WINDY CONDITIONS ARE IN STORE FOR THE THE PLAINS OF SOUTHEASTERN NEW MEXICO...TRANS PECOS...PERMIAN BASIN...STOCKTON PLATEAU AND BIG BEND REGION. AS THE STORM SYSTEM GRADUALLY MOVES EASTWARD TODAY...THE STRONGER MID LEVEL WINDS WILL ALSO SHIFT EAST AND ALLOW WINDS TO SUBSIDE ACROSS ALL AREAS BY LATE AFTERNOON. TXZ074-242100- /O.CON.KMAF.HW.W.0005.000000T0000Z-100124T2100Z/ DAVIS/APACHE MOUNTAINS AREA- INCLUDING THE CITY OF...ALPINE 923 AM CST SUN JAN 24 2010 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 3 PM CST THIS AFTERNOON... NORTHWEST WINDS OF 40 TO 50 MPH...AND GUSTS AROUND 60 MPH...WILL PERSIST IN THE HIGHER ELEVATIONS OF THE DAVIS MOUNTAINS TODAY. THE STRONG WINDS WILL AFFECT LOCATIONS GENERALLY ABOVE 6000 FEET. A DECREASE IN WIND SPEEDS IS EXPECTED BY LATE THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ NMZ028-029-033-034-TXZ045-050-058>062-067>069-075-081-082-250000- /O.NEW.KMAF.WI.Y.0005.100124T1600Z-100125T0000Z/ EDDY COUNTY PLAINS-NORTHERN LEA COUNTY-CENTRAL LEA COUNTY- SOUTHERN LEA COUNTY-GAINES-ANDREWS- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- WARD-CRANE-UPTON-PECOS-BIG BEND AREA-TERRELL- INCLUDING THE CITIES OF...ARTESIA...CARLSBAD...TATUM...HOBBS... LOVINGTON...EUNICE...JAL...SEMINOLE...ANDREWS...PECOS...MENTONE... RED BLUFF LAKE...KERMIT...ODESSA...MIDLAND...MONAHANS...CRANE... MCCAMEY...RANKIN...FORT STOCKTON...MARATHON...SANDERSON 923 AM CST SUN JAN 24 2010 /823 AM MST SUN JAN 24 2010/ ...WIND ADVISORY IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS EVENING... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS EVENING. NORTHWEST WINDS OF 30 TO 35 MPH WITH GUSTS NEAR 45 MPH CAN BE EXPECTED INTO THE EARLY AFTERNOON HOURS. A DECREASE IN WIND SPEEDS IS EXPECTED BY LATE THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
1 follow-up statement
592 WWUS74 KMAF 242012 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 212 PM CST SUN JAN 24 2010 TXZ074-242115- /O.CAN.KMAF.HW.W.0005.000000T0000Z-100124T2100Z/ DAVIS/APACHE MOUNTAINS AREA- INCLUDING THE CITY OF...ALPINE 212 PM CST SUN JAN 24 2010 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS CANCELED THE HIGH WIND WARNING. ALTHOUGH GUSTY WINDS WILL CONTINUE ACROSS THE DAVIS AND APACHE MOUNTAINS...WINDS ARE EXPECTED TO REMAIN BELOW HIGH WIND WARNING CRITERIA SO THE WARNING HAS BEEN CANCELED. $$ NMZ028-029-033-034-TXZ045-050-058>062-067>069-075-081-082-242115- /O.CAN.KMAF.WI.Y.0005.000000T0000Z-100125T0000Z/ EDDY COUNTY PLAINS-NORTHERN LEA COUNTY-CENTRAL LEA COUNTY- SOUTHERN LEA COUNTY-GAINES-ANDREWS- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- WARD-CRANE-UPTON-PECOS-BIG BEND AREA-TERRELL- INCLUDING THE CITIES OF...ARTESIA...CARLSBAD...TATUM...HOBBS... LOVINGTON...EUNICE...JAL...SEMINOLE...ANDREWS...PECOS...MENTONE... RED BLUFF LAKE...KERMIT...ODESSA...MIDLAND...MONAHANS...CRANE... MCCAMEY...RANKIN...FORT STOCKTON...MARATHON...SANDERSON 212 PM CST SUN JAN 24 2010 /112 PM MST SUN JAN 24 2010/ ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS CANCELED THE WIND ADVISORY. GUSTY NORTHWEST WINDS ARE EXPECTED ACROSS THE AREA THROUGH THIS EVENING BUT WINDS WILL REMAIN BELOW ADVISORY CRITERIA SO THE WARNING HAS BEEN CANCELED. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this wind advisory went out at Jan 24, 5:37 AM CST, 3 hours 46 minutes earlier.
Area forecast discussion, Jan 24, 5:37 AM CST, 3 hours 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
537 AM CST SUN JAN 24 2010
.DISCUSSION...
SEE AVIATION DISCUSSION BELOW.
&&
.AVIATION...
NO MAJOR AVIATION CONCERNS...AS ALL TERMINALS VFR FOR THE NEXT 24
HRS. JAYTON PROFILER INDICATES 40KT NW FLOW RIGHT OFF THE
DECK...BUT THIS SHOULD SLOWLY DIMINISH AS GRADIENTS
SLACKEN...W/WESTERLY SFC WINDS GRADUALLY DECREASING ALL TERMINALS.
FORECAST SOUNDINGS INDICATE A LIGHT CU FIELD DEVELOPING NR KFST BY
LATE MORNING...AND DEVELOPING NW DURING THE AFTERNOON...W/BASES
7-8KT AGL.
&&
.PREV DISCUSSION... /ISSUED 426 AM CST SUN JAN 24 2010/
DISCUSSION...
A DEEP UPPER TROUGH CONTINUED TO RESIDE OVER THE CENTRAL CONUS
WITH THE BASE OF THIS TROUGH REMAINING OVER WEST TEXAS THIS
MORNING. SURFACE WINDS AROUND THE FORECAST AREA WERE IN THE 15 TO
25 MPH RANGE DESPITE THE TIME OF DAY AS A FAIRLY TIGHT SURFACE
PRESSURE GRADIENT EXISTED OVER THE REGION BEHIND A STRONG SURFACE
LOW TRANSLATING NORTHEASTWARD INTO MISSOURI. A TIGHT HEIGHT
GRADIENT WITH ASSOCIATED STRONG MID LEVEL WINDS PERSISTED OVER THE
DAVIS MOUNTAINS EARLY THIS MORNING WHICH WAS RESULTING IN NORTHWEST
WINDS OF 40 TO 50 MPH AND GUSTS AROUND 75 MPH IN THE HIGHER
ELEVATIONS. EVEN THOUGH PROGS WERE INDICATING A GRADUAL LESSENING
OF MID LEVEL WINDS OVER THE DAVIS MOUNTAINS THIS MORNING...HAVE
ISSUED A HIGH WIND WARNING FOR THE DAVIS MOUNTAINS UNTIL 3 PM CST
THIS AFTERNOON. THINK MODELS MAY BE DECREASING THESE STRONGER
WINDS TOO QUICKLY...HENCE THE HIGH WIND WARNING.
THE FORECAST WILL REMAIN DRY THROUGH THE NEXT FEW DAYS AS
NORTHWEST FLOW ALOFT BEHIND THE CURRENT UPPER LEVEL SYSTEM BECOMES
MORE WESTERLY BUT WEAKER. THE COOLER AIR OVER THE REGION WILL B
REINFORCED SOMEWHAT OVER THE NEXT COUPLE DAYS KEEPING READINGS NEAR
SEASONABLE LEVELS. THE FLOW ALOFT WILL AMPLIFY LATE THIS WEEK
WITH A STRONG NORTHERN STREAM UA TROUGH SENDING A STRONG COLD
FRONT SOUTH INTO THE REGION THURSDAY...WHICH WILL COINCIDE OVER
THE AREA WITH A SOUTHERN STREAM TROUGH THAT WILL MOVE IN FROM THE
PACIFIC. HAVE EXPANDED THE CHANCE OF SHOWERS OVER THE FORECAST
AREA WEDNESDAY NIGHT AS THIS SOUTHERN STREAM UA TROUGH IMPINGES
UPON THE AREA. THE TIMING OF THE FRONT IS STILL UNCERTAIN...AS IS
A SECONDARY SOUTHERN STREAM UA SHORTWAVE TROUGH. SO
PRECIPITATION TYPE THURSDAY AND THURSDAY NIGHT WILL LIKELY REMAIN
A CHALLENGE THROUGH MIDWEEK. HAVE INCLUDED RAIN OR SNOW THURSDAY
FOR NOW...AND LIGHT SNOW THURSDAY NIGHT AS THE PRECIPITATION ENDS
FROM WEST TO EAST AS THE SYSTEM MOVES EAST OF THE AREA. COLDER
TEMPERATURES WILL LINGER INTO THE WEEKEND...BUT TEMPERATURES WILL
PROBABLY NEAR NORMAL SUNDAY.
FIRE WEATHER...
NEAR CRITICAL FIRE WEATHER CONDITIONS WILL OCCUR AREAWIDE TODAY AS
MOST LOCATIONS WILL SEE MINIMUM AFTERNOON RH/S AROUND 15 PERCENT
TO 20 PERCENT. 20 FOOT WEST TO NORTHWEST WINDS OF 20 TO 30 MPH
WILL GRADUALLY DECREASE LATE THIS AFTERNOON. THINK WIND SPEEDS
WILL BEGIN TO DECREASE BY THE TIME MINIMUM AFTERNOON RH/S ARE
REACHED. WILL FOREGO A RED FLAG WARNING AS VERY FEW...IF ANY
LOCATIONS ARE LIKELY TO SEE MORE THAN 3 HOURS OF CRITICAL FIRE
WEATHER CONDITIONS. HOWEVER...DESPITE THE RAINFALL IN THE LAST
DAY...THE FINE FUELS WILL DRY OUT QUICKLY. DUE TO THE ABUNDANCE
OF CURED FINE FUELS AND THE WINDY CONDITIONS...ANY FIRES THAT
START WILL BE ABLE TO SPREAD FAIRLY RAPIDLY. WINDS SHOULD SUBSIDE
OVER THE REGION AROUND SUNSET AS THE UPPER LEVEL SYSTEM
RESPONSIBLE FOR THE STRONG WINDS BEGINS TO MOVE EAST OF THE AREA.
DRY AIR OVER THE AREA AND SEASONABLE TEMPERATURES WILL ALLOW FOR
FAIR TO GOOD RECOVERY TONIGHT AND MONDAY NIGHT...WHILE MINIMUM
AFTERNOON RH/S WILL LIKELY DROP TO 15 TO 25 PERCENT BOTH MONDAY
AND TUESDAY AFTERNOON. 20 FOOT WINDS ARE EXPECTED TO STAY BELOW 20
MPH MOST LOCATIONS BOTH DAYS.
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...NONE.
TX...HIGH WIND WARNING UNTIL 3 PM CST THIS AFTERNOON FOR THE
FOLLOWING ZONES... DAVIS/APACHE MOUNTAINS AREA.
&&
44Hazardous weather outlook, Jan 24, 4:16 AM CST, 5 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 416 AM CST SUN JAN 24 2010 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-251030- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 416 AM CST SUN JAN 24 2010 /316 AM MST SUN JAN 24 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...TODAY AND TONIGHT NORTHWEST WINDS OF 40 TO 50 MPH...AND GUSTS AROUND 75 MPH...WILL PERSIST IN THE HIGHER ELEVATIONS OF THE DAVIS MOUNTAINS TODAY. THE STRONG WINDS WILL AFFECT LOCATIONS GENERALLY ABOVE 6000 FEET...AND A HIGH WIND WARNING IS IN EFFECT UNTIL 3 PM CST. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND 44
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 24, 4:00 AM CST | High Wind Warning | MAF | 10 hr | |
| Jan 24, 9:46 AM CST | Red Flag Warning | MAF | Andrews, Crane, Ector, Gaines, Loving, Midland and 5 more | 8 hr |
Nearby
Wind Advisories in Texas, 2010Wind Advisories in New Mexico, 2010Every wind advisory in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.